zbMATH — the first resource for mathematics

Canonical matrices for linear matrix problems. (English) Zbl 0967.15007
A large class of matrix problems, which includes the problems of classifying representations of quivers, partially ordered sets and finite dimensional algebras, is studied. Some matrix problems can be formulated in terms of quivers i. e. directed graphs and their representations. The class of studied matrix problems may be extended by considering quivers with relations and partially directed graphs with relations.
The Belitskiĭ’s algorithm [cf. G. R. Belitskiĭ, Normal forms in a space of matrices, in: Marchenko, V. A. (Ed.), Analysis in Infinite-Dimensional Spaces and Operator Theory. Naukova Dumka, Kiev, p. 3-15 (1983) (in Russian)] is presented in a form which allows to reduce pairs of \(n \times n\) matrices to a canonical form by transformations of simultaneous similarity: \((A, B) \mapsto (S^{-1}AS, S^{-1}BS)\). It is shown that the set \(C_{mn}\) of indecomposable canonical \(m \times n\) matrices in the affine space of \(n \times n\) matrices either consists of a finite number of points and straight lines for every \(m \times n\) or that the set \(C_{mn}\) contains a 2-dimensional plane for some \(m \times n\). It means that \(C_{mn}\) satisfies one and only one of the so-called tame and wild type conditions.

15A21 Canonical forms, reductions, classification
06A06 Partial orders, general
16G60 Representation type (finite, tame, wild, etc.) of associative algebras
05C50 Graphs and linear algebra (matrices, eigenvalues, etc.)
Full Text: DOI arXiv
[1] Bass, H., Algebraic K-theory, (1968), Benjamin New York · Zbl 0174.30302
[2] G.R. Belitskiı̆, Normal forms in a space of matrices, in: V.A. Marchenko (Ed.), Analysis in Infinite-Dimensional Spaces and Operator Theory, Naukova Dumka, Kiev, 1983, pp. 3-15 (in Russian)
[3] G.R. Belitskiı̆, Normal forms in matrix spaces, Integral Equations and Operator Theory (to appear)
[4] Belousov, K.I.; Nazarova, L.A.; Roiter, A.V.; Sergeichuk, V.V., Elementary and multi-elementary representations of vectroids, Ukrainian math. J., 47, 1661-1687, (1995)
[5] Brüstle, T., On the growth function of tame algebra, C.R. acad. sci. Paris, 322 (Sèrie I), 211-215, (1996) · Zbl 0846.16010
[6] Crawley-Boevey, W.W., On tame algebras and bocses, Proc. London math. soc., 56, 451-483, (1988) · Zbl 0661.16026
[7] Crawley-Boevey, W.W., Tame algebras and generic modules, Proc. London math. soc., 63, 241-265, (1991) · Zbl 0741.16005
[8] Donovan, P.; Freislich, M.R., Some evidence for an extension of the Brauer\(-\)thrall conjecture, sonderforschungsbereich theor. math., 40, 24-26, (1972)
[9] Donovan, P.; Freislich, M.R., (1973), The representation theory of finite graphs and associated algebras, Carleton Lecture Notes 5 Ottawa · Zbl 0294.20009
[10] Yu.A. Drozd, On tame and wild matrix problems, in: Yu.A. Mitropol’skiı̆ (Ed.), Matrix Problems Inst. Mat. Akad. Nauk Ukrain. SSR, Kiev, 1977, pp. 104-114 (in Russian) · Zbl 0496.16032
[11] Yu.A. Drozd, Tame and wild matrix problems, in: Yu. A. Mitropol’skiı̆ (Ed.), Representations and Quadratic Forms, Inst. Mat. Akad. Nauk Ukrain. SSR, Kiev, 1979, pp. 39-74 (in Russian) · Zbl 0454.16014
[12] Drozd, Yu.A., Tame and wild matrix problems, Lect. notes math., 832, 242-258, (1980)
[13] Yu.A. Drozd, V.V. Kirichenko, Finite Dimensional Algebras, Springer, Berlin, 1994
[14] S. Friedland, Analytic similarity of matrices, Lectures in Appl. Math. 18, Amer. Math. Soc., 1980, pp. 43-85
[15] Friedland, S., Simultaneous similarity of matrices, Adv. math., 50, 189-265, (1983) · Zbl 0532.15009
[16] Gabriel, P., Unzerlegbare darstellungen I, Manuscripta math., 6, 71-103, (1972) · Zbl 0232.08001
[17] Gabriel, P.; Nazarova, L.A.; Roiter, A.V.; Sergeichuk, V.V.; Vossieck, D., Tame and wild subspace problems, Ukrainian math. J., 45, 335-372, (1993) · Zbl 0869.16010
[18] P. Gabriel and A.V. Roiter, Representations of finite-dimensional algebras, Encyclopaedia of Math. Sci., vol. 73 (Algebra VIII), Springer, Berlin, 1992
[19] F.R. Gantmacher, The Theory of Matrices, vol. 1, Chelsea, New York, 1959 · Zbl 0085.01001
[20] Griffits, P.; Harris, J., Principles of algebraic geometry, (1978), Wiley-Interscience New York
[21] Littlewood, D.E., On unitary equivalence, J. London math. soc., 28, 314-322, (1953) · Zbl 0050.25103
[22] McDuffee, C.C., The theory of matrices, (1932), Springer Berlin · JFM 51.0076.01
[23] Nazarova, L.A., Representations of quivers of infinite type, Math. USSR izv., 7, 749-792, (1973) · Zbl 0343.15004
[24] Nazarova, L.A., Partially ordered sets of infinite type, Math. USSR izv., 9, 911-938, (1975) · Zbl 0362.06001
[25] Nazarova, L.A.; Roiter, A.V., Representations of partially ordered sets, J. soviet math., 3, 585-606, (1975) · Zbl 0336.16031
[26] C.M. Ringel, Tame Algebras and Integral Quadratic Forms, Lecture Notes Math. 1099, Springer, Berlin, 1984 · Zbl 0546.16013
[27] A.V. Roiter, Matrix problems and representations of bocses, in: Representations and Quadratic Forms, Inst. Mat. Ukrain. Akad. Nauk, Kiev, 1979, pp. 3-38; English translation, Lecture Notes Math. 831 (1980) 288-324
[28] A.V. Roiter, Bocses with involution, in: Representations and Quadratic Forms, Inst. Mat. Ukrain. Akad. Nauk, Kiev, 1979, pp. 124-126 (in Russian)
[29] Sergeichuk, V.V., Classification of linear operators in a finite dimensional unitary space, Functional anal. appl., 18, 3, 224-230, (1984) · Zbl 0556.15007
[30] Sergeichuk, V.V., Classification problems for systems of forms and linear mappings, Math. USSR izvestiya, 31, 3, 481-501, (1988) · Zbl 0678.15011
[31] Sergeichuk, V.V., A remark on the classification of holomorphic matrices up to similarity, Functional anal. appl., 25, 2, 135, (1991) · Zbl 0728.15010
[32] Sergeichuk, V.V., Unitary and Euclidean representations of a quiver, Linear algebra appl., 278, 37-62, (1998) · Zbl 0934.15011
[33] V.V. Sergeichuk, Canonical Matrices for Linear Matrix Problems, Preprint 99-070 of SFB 343, Bielefeld University, 1999, p. 43 · Zbl 0967.15007
[34] V.V. Sergeichuk and D.V. Galinskiı̆, Classification of pairs of linear operators in a four-dimensional vector space in: Infinite Groups and Related Algebraic Structures, Inst. Mat. Ukrain. Akad. Nauk, Kiev, 1993, pp. 413-430 (in Russian)
[35] Shapiro, H., A survey of canonical forms and invariants for unitary similarity, Linear algebra appl., 147, 101-167, (1991) · Zbl 0723.15007
[36] D. Simson, Linear Representations of Partially Ordered Sets and Vector Space Categories, Algebra Logic Appl. 4, Gordon and Breach, London, 1992 · Zbl 0818.16009
[37] Thijsse, P., Upper triangular similarity of upper triangular matrices, Linear algebra appl., 260, 119-149, (1997) · Zbl 0881.15011
[38] Weyr, E., Répartition des matrices en espèces et formation de toutes LES espèces, C.R. acad. sci. Paris, 100, 966-969, (1885) · JFM 17.0109.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.